Andrew asked in HealthMental Health · 1 month ago

Can use of antipsychotics for 6 months cause brain damage?

I have been on olanzapine(10 mg/day) and then risperidone(2mg/day) for a total of 6 months for severe anxiety. Also I'm on Zoloft. I have started to feel sluggish in thought and cannot clear tests that I easily cleared before taking them. Memory and IQ has decreased considerably and also my libido is gone. I changed my doctor and he said that I have to come off risperidone and t also very slowly. Now my dosage is half but i still feel sluggish unmotivated and stil cant score well on competitive exams(I need to take the exam as my present company is about to shut down). I checked that the effects of antipsychotics can be irreversible. I also get shaking hands and feel restless. Is my life destroyed or is there any hope for me. Please do not try to console me I want the truth even if its hard. Any professional psychiatrist please advice.

4 Answers

Relevance
  • 1 month ago

    no! Take your meds!

  • LAN
    Lv 7
    1 month ago

    Why would you ask that here instead of talking it over with the doctor that prescribed them? Are you an idiot or self medication like an insane idiot?

  • not as far as i know.

  • ?
    Lv 6
    1 month ago

    Mad In America is the site you need to check out for some answers.

Still have questions? Get answers by asking now.